Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

The heat equation for Riemannian foliations


Authors: Seiki Nishikawa, Mohan Ramachandran and Philippe Tondeur
Journal: Trans. Amer. Math. Soc. 319 (1990), 619-630
MSC: Primary 58G11; Secondary 35K05, 53C12, 58A14
MathSciNet review: 987165
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{F}$ be a Riemannian foliation on a closed oriented manifold $ M$, with the transversal Laplacian $ {\Delta _B}$ acting on the basic forms $ \Omega _B^r(\mathcal{F})$ of degree $ r \geqslant 0$. We construct the fundamental solution $ e_B^r(x,y,t)$ for the basic heat operator $ \partial /\partial t + {\Delta _B}$, and prove existence and uniqueness for the solution of the heat equation on $ \Omega _B^r(\mathcal{F})$. As an application we give a new proof for the deRham-Hodge decomposition theorem for $ {\Delta _B}$ in $ \Omega _B^r(\mathcal{F})$, generalizing the approach to the classical deRham-Hodge theorem pioneered by Milgram and Rosenbloom.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G11, 35K05, 53C12, 58A14

Retrieve articles in all journals with MSC: 58G11, 35K05, 53C12, 58A14


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-0987165-6
PII: S 0002-9947(1990)0987165-6
Keywords: Heat equation, Riemannian foliation
Article copyright: © Copyright 1990 American Mathematical Society